Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 11, 2021, 6:41 PM EDT for Glades County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 6:41 PM EDT (22:41 UTC)
- Expired
- May 11, 2021, 7:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Miami, FL
County Glades County, FL
The radar
The Tampa radar (KTBW), 135 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792
WWUS82 KMFL 112241
SPSMFL
Special Weather Statement
National Weather Service Miami FL
641 PM EDT Tue May 11 2021
FLZ063-066-112345-
Hendry FL-Glades FL-
641 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENDRY AND
SOUTHWESTERN GLADES COUNTIES UNTIL 745 PM EDT...
* At 641 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Ortona, or 7 miles northeast of
Labelle, moving southeast at 5 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Labelle, Palmdale, Port La Belle, Ortona, Muse, Keri and Lake
Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2703 8133 2703 8127 2674 8105 2656 8144
2675 8157 2703 8156 2703 8134 2704 8134
2704 8133
TIME...MOT...LOC 2241Z 320DEG 6KT 2680 8133
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 11, 3:10 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 11, 3:10 PM EDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Miami FL 310 PM EDT Tue May 11 2021 ...Few Strong Storms With Possible Heavy Rainfall Late This Week... ...Increasing Risk Of Rip Currents East Coast Beaches This Weekend... .SHORT TERM... This Afternoon through Wednesday... A quasi-zonal flow pattern will continue as upper ridging remains prominent from the Yucatan Peninsula through the northern Caribbean Sea and Bahamas. Surface high pressure will lose influence across our area with light southeasterly low level flow prevailing across the region. As such shower and storm patterns should be largely regulated by land/sea breeze circulation patterns with nocturnal/early morning showers across the Atlantic waters and afternoon/evening showers and storms over interior areas. Given the prevailing wind flow the greatest rain amounts should focus over the western interior and Lake Okeechobee regions each afternoon. Thunderstorm hazards each afternoon include lightning, gusty winds, and the potential for localized flooding of urban and/or poorly drained areas. High temperatures will generally be in the lower 90s, with some upper 80s for the east coast metro areas closer to the relatively cooler Atlantic waters. Lows tonight will range from the upper 60s across the western Everglades to the mid and upper 70s elsewhere. .LONG TERM... (Wednesday Night through Friday)... Medium range models continue to depict an approaching mid level trough from the Central United States moving east into the eastern United States, as a weak low pressure develops over Central Florida and moves slowly eastward into the Western Atlantic Waters. This in turn will allow for an frontogenesis to develop over South Florida late Wednesday night into Thursday, before a cold front develops over the Lake Okeechobee region and moves southward across South Florida on Friday. The overall synoptic scenario will support moisture advection across the area, with a much wetter vertical profile for the end of the work week. Thursday and Friday seem to be the wettest days, with best chances for thunderstorms during the afternoon hours especially over the east coast metro areas due to the southwest steering flow. It looks like there will be a potential for localized flooding due to PWAT's around 1.9 inches (close to maximum value for this time of year) periods of weakening sfc winds, and a mid to upper level jet of 50 knots moving across South Florida. This will allow the potential for rounds of heavy rains to remain over the same area for longer periods of time, thus enhancing chances of flooding. Potential for localized flooding will likely be higher over east coast metro areas, but most of South Florida could experience heavy rain at some point. Upcoming model data should allow for adjustments of the forecast philosophy. A few of the thunderstorms on Thursday afternoon could even become strong due to some colder air aloft around -8 to -9C and the 50 knot mid to upper level jet. The best areas that could see the stronger storms will be over the east coast metro areas where the sea breezes and Lake Okeechobee breeze collide. (This Weekend)... The aforementioned cold front should begin clearing the area by late Friday night as it moves into the Florida Keys. However, there could be enough left over moisture for scattered showers and a few thunderstorms to develop with afternoon sea breezes during the weekend. The highest threat for the showers and thunderstorms this weekend should be over the eastern areas due to the southwest to west steering flow, as the mid to upper level through remains over the Eastern United States. The easterly winds will also increasing through the weekend and should be in the breezy conditions by late this weekend. This will allow for the threat of rip currents along the east coast beaches to increase through the weekend. && .AVIATION(18Z TAFS)... Prevailing VFR through the TAF cycle. Greatest shower/storm chances should be over interior areas generally inland from the terminals. Southeast winds around 8-10 kt will become light once again tonight. Another round of afternoon showers/storms is anticipated again tomorrow, with the greatest chances expected over interior areas. && .MARINE... High pressure will remain centered to our east resulting in gentle southeasterly breezes through mid week. Scattered showers and thunderstorms should occur each day with the greatest AM chances over the Atlantic waters and PM chances for Lake Okeechobee. Outside of the usual thunderstorm-related hazards generally benign boating conditions are expected through mid week. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 90 76 89 / 20 30 30 60 West Kendall 75 91 74 91 / 20 30 30 50 Opa-Locka 76 91 75 90 / 20 40 30 60 Homestead 76 89 74 89 / 20 30 30 50 Fort Lauderdale 78 89 76 88 / 30 40 40 60 N Ft Lauderdale 76 88 75 88 / 20 40 40 70 Pembroke Pines 76 91 75 89 / 20 40 40 60 West Palm Beach 75 88 73 88 / 20 40 50 70 Boca Raton 76 89 74 88 / 20 40 40 70 Naples 74 91 74 89 / 10 20 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Wednesday and Aviation/Marine...SPM Wednesday Night through Tuesday...BNB Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, May 11, 8:15 AM EDT, 10 hours 26 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 815 AM EDT Tue May 11 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 120015- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 815 AM EDT Tue May 11 2021 ...A Few Strong Storms Possible Lake Okeechobee Region... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Isolated to scattered thunderstorms will be possible today across South Florida. The greatest potential for thunderstorms will be across interior South Florida and the Lake Okeechobee Region. Waterspouts: Slight chance of a waterspout over portions of the South Florida waters today. Wind: gusty winds are possible with the stronger storms today, mainly around Lake Okeechobee. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Daily thunderstorm chances will continue. Heavy rain is possible on Thursday into Friday which could result in flooding concerns. Keep up with forecast changes. Hazardous marine and beach conditions are possible later this week into this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, May 11, 5:28 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Miami FL
528 PM EDT Tue May 11 2021
FLZ070-112230-
Inland Collier County FL-
528 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER COUNTY UNTIL
630 PM EDT...
* At 528 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Big Corkscrew Island, or 7
miles west of Ave Maria. This storm was nearly stationary.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Ave Maria, Immokalee, Golden Gate Estates, Orangetree, Big
Corkscrew Island, Corkscrew Swamp Sanctuary, Bunker Hill and Lake
Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2642 8166 2642 8157 2646 8156 2651 8145
2632 8133 2621 8166
TIME...MOT...LOC 2128Z 338DEG 1KT 2637 8155
13Special weather statement, May 11, 6:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
641 PM EDT Tue May 11 2021
FLZ063-066-112345-
Hendry FL-Glades FL-
641 PM EDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENDRY AND
SOUTHWESTERN GLADES COUNTIES UNTIL 745 PM EDT...
* At 641 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Ortona, or 7 miles northeast of
Labelle, moving southeast at 5 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Labelle, Palmdale, Port La Belle, Ortona, Muse, Keri and Lake
Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2703 8133 2703 8127 2674 8105 2656 8144
2675 8157 2703 8156 2703 8134 2704 8134
2704 8133
TIME...MOT...LOC 2241Z 320DEG 6KT 2680 8133
13The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:26 PM EDT | Special Weather Statement | MFL | Broward | 34 min |
| May 10, 9:59 PM EDT | Special Weather Statement | MFL | Broward | 31 min |
| May 11, 5:28 PM EDT | Special Weather Statement | MFL | Collier | 62 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.